Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 68, NWS Tulsa, OK

September 22, 2006McIntosh County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Sep 22, 2006, 11:42 PM CDT for McIntosh County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 11:42 PM CDT (04:42 UTC)
Expired
Sep 23, 2006, 12:30 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 12:03 AM CDTTSTM WND GST 60Checotah, OK
Sep 23, 12:03 AM CDTTSTM WND GST 65Eufaula, OKON HWY 9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 8:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 230442
TORTSA
OKC091-230530-
/O.NEW.KTSA.TO.W.0068.060923T0442Z-060923T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
  SOUTHWEST OF RAIFORD...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIVIAN...
  STIDHAM...EUFAULA AND CHECOTAH.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS...TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE

LAT...LON 3536 9596 3516 9584 3531 9535 3554 9535

$$
1 follow-up statement
000 
WWUS54 KTSA 230458
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT FRI SEP 22 2006

OKC091-230530-
/O.CON.KTSA.TO.W.0068.000000T0000Z-060923T0530Z/
MCINTOSH OK-
1157 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR MCINTOSH
COUNTY...

AT 1153 PM CDT...WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS
CONTINUED TO TRACK A VERY DANGEROUS TORNADO. THIS TORNADIC STORM WAS 
LOCATED JUST SOUTHEAST OF RAIFORD...MOVING EAST AT 50 MPH. A TORNADO
HAS BEEN REPORTED NEAR RAIFORD BY MEDIA CHASERS...TAKE COVER NOW

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONAPA AND
CHECOTAH.

A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW

IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR
MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO IS ON THE GROUND MOTORISTS IN THE PATH OF THIS STORM
SHOULD ABANDON VEHICLES FOR MORE SUBSTANTIAL SHELTER DO NOT TAKE
SHELTER UNDER HIGHWAY OVERPASSES TAKE COVER IN A NEARBY STURDY
BUILDING. AS A LAST RESORT...TAKE COVER IN A DITCH OR CULVERT.
PROTECT YOUR HEAD AND BODY FROM FLYING DEBRIS

LAT...LON 3536 9596 3516 9584 3531 9535 3554 9535

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 22, 9:04 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 22, 9:04 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT FRI SEP 22 2006

.UPDATE...
UPDATE FOR NEW WATCH AREA HAVE ADJUSTED POPS AND TEMPS SLIGHTLY FOR
SATURDAY TO GO ALONG WITH LATEST TREND IN TIMING WHICH APPEARS CLOSE
TO PREVIOUS FORECAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 15
Hazardous weather outlook, Sep 22, 12:54 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT FRI SEP 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT FRI SEP 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=51.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH
TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A
MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK
TO THE WEST THIS EVENING.

DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY
LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG
SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF
THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE
LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM
MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES
INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER
THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG
WITH A SMALL TORNADO THREAT.

IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A
CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND
BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL
INCREASE THE RISK OF FIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY
MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW
STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING.
BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE
FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN
AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY
BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT
WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND
THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 22, 10:08 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT FRI SEP 22 2006

ARZ001-OKZ063-230345-
BENTON AR-DELAWARE OK-
1008 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 1008 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF MAYSVILLE...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR SPRINGS...MAYSVILLE
AND GRAVETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

A TORNADO WATCH IS IN EFFECT UNTIL 4 AM CDT FOR THESE COUNTIES.
Local storm report, Sep 22, 10:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             LINCOLN                 35.95N 94.42W
09/22/2006  E1.75 INCH       WASHINGTON         AR   LAW ENFORCEMENT

            NICKEL TO GOLF BALL SIZED HAIL.

&&

NMK
Local storm report, Sep 22, 11:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             BARON                   35.92N 94.62W
09/22/2006  E1.00 INCH       ADAIR              OK   AMATEUR RADIO

1008 PM     TSTM WND DMG     2 E BARON               35.92N 94.58W
09/22/2006                   ADAIR              OK   AMATEUR RADIO

            TREES DOWN.

&&

NMK
Local storm report, Sep 22, 11:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     EUFAULA                 35.29N 95.58W
09/22/2006  E60 MPH          MCINTOSH           OK   EMERGENCY MNGR

&&

MAT
Local storm report, Sep 22, 11:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             HUNTSVILLE              36.09N 93.74W
09/22/2006  E0.88 INCH       MADISON            AR   LAW ENFORCEMENT

&&

NMK
Local storm report, Sep 22, 11:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             EUFAULA                 35.29N 95.58W
09/22/2006  E0.75 INCH       MCINTOSH           OK   LAW ENFORCEMENT

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:19 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha56 min
Sep 22, 7:25 PM CDTSevere Thunderstorm WarningTSALatimer65 min
Sep 22, 7:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee63 min
Sep 22, 7:50 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Sep 22, 8:11 PM CDTSevere Thunderstorm WarningTSAChoctaw2 hr
Sep 22, 8:16 PM CDTSevere Thunderstorm WarningTSAPushmataha59 min
Sep 22, 8:38 PM CDTSevere Thunderstorm WarningTSALeFlore82 min
Sep 22, 8:41 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Sep 22, 8:47 PM CDTTornado WarningTSAChoctaw58 min
Sep 22, 8:52 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee53 min
Sep 22, 9:15 PM CDTSevere Thunderstorm WarningTSAPushmataha90 min
Sep 22, 9:20 PM CDTSevere Thunderstorm WarningTSAMcIntosh55 min
Sep 22, 9:22 PM CDTSevere Thunderstorm WarningTSAAdair53 min
Sep 22, 9:41 PM CDTSevere Thunderstorm WarningTSAMuskogee64 min
Sep 22, 9:48 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Sep 22, 9:48 PM CDTSevere Thunderstorm WarningTSACherokee27 min
Sep 22, 10:18 PM CDTSevere Thunderstorm WarningTSAPittsburg57 min
Sep 22, 11:10 PM CDTSevere Thunderstorm WarningTSAMcIntosh65 min
Sep 22, 11:45 PM CDTSevere Thunderstorm WarningTSAOkmulgee45 min
Sep 22, 11:50 PM CDTSevere Thunderstorm WarningTSASequoyah40 min
Sep 22, 11:53 PM CDTSevere Thunderstorm WarningTSAMuskogee52 min
Sep 23, 12:25 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah50 min
Sep 23, 12:30 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Sep 23, 12:45 AM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner60 min
Sep 23, 1:22 AM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah23 min
Sep 23, 2:55 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner50 min
Sep 23, 3:21 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers39 min
Sep 23, 5:18 AM CDTSevere Thunderstorm WarningTSAAdair42 min
Sep 23, 6:32 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg47 min
Sep 23, 7:01 AM CDTSevere Thunderstorm WarningTSALeFlore30 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.